Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 26, 2014, 6:34 PM CDT for Bexar County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 6:34 PM CDT (23:34 UTC)
- Expired
- Aug 26, 2014, 7:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:46 PM CDT | TSTM WND DMG | 2 Nnw Kirby, TX | SEVERAL TREES BLOWN OVER NEAR HOLBROOK ROAD AND LOOP 410. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS54 KEWX 262334 SVREWX TXC029-270000- /O.NEW.KEWX.SV.W.0129.140826T2334Z-140827T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 PM CDT TUE AUG 26 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEXAR COUNTY... * UNTIL 700 PM CDT. * AT 629 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIRBY...OR 7 MILES EAST OF SAN ANTONIO...AND MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE TERRELL HILLS...ALAMO HEIGHTS AND OLMOS PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2926 9854 2947 9864 2956 9833 2939 9825 TIME...MOT...LOC 2334Z 067DEG 10KT 2944 9838 $$
1 follow-up statement
684 WWUS54 KEWX 262356 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 PM CDT TUE AUG 26 2014 TXC029-270004- /O.EXP.KEWX.SV.W.0129.000000T0000Z-140827T0000Z/ BEXAR TX- 656 PM CDT TUE AUG 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEXAR COUNTY WILL EXPIRE AT 700 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING CONTINUES TO WEAKEN AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. WIND GUSTS UP TO 40 MPH...HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE ACROSS CENTRAL BEXAR COUNTY. LAT...LON 2926 9854 2947 9864 2956 9833 2939 9825 TIME...MOT...LOC 2354Z 067DEG 10KT 2942 9844 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:41 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 26, 3:41 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT TUE AUG 26 2014 .SHORT TERM (TODAY THROUGH WEDNESDAY)... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE WESTERN PERIPHERY OF THE TUTT LOW/EASTERLY WAVE NOW OVER THE TEXAS COAST. WE EXPECT THESE STORMS TO GROW A BIT IN COVERAGE AND INTENSITY THROUGH LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND END BEFORE 10 PM. MODEL SOUNDING PROFILES INDICATE THE POTENTIAL FOR LOW END DOWNBURST/OUTFLOW WINDS UP TO 40 MPH. WE EXPECT A SIMILAR EVOLUTION OF EVENTS ON WEDNESDAY...WITH SCATTERED STORMS... MAINLY AFTERNOON...MAINLY OVER THE COASTAL PLAINS. THERE SHOULD NO SIGNIFICANT ACTIVITY WEST OF THE I-35 CORRIDOR. RAINFALL WILL BE SPOTTY AND GENERALLY LIGHT...WITH ANOTHER CHANCE FOR OUTFLOW WINDS TO REACH 40 MPH. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... THE MAIN ACTION WILL BE ON THURSDAY AND FRIDAY. THE EASTERLY WAVE WILL MOVE INLAND AND SPREAD MOIST AIR ACROSS THE AREA. SOUNDING PROFILES REMAIN SUPPORTIVE OF DOWNBURST WINDS...POTENTIALLY UP TO 50 MPH. STORMS WILL STILL BE SCATTERED AND RAINFALL SPOTTY...BUT A FEW SPOTS COULD RECEIVE UP TO 1 1/2 INCHES OF RAIN FROM THE STRONGEST STORMS. AN UNSEASONALLY STRONG AND FAR SOUTH SHORTWAVE TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY...ADDING GENERAL UPWARD MOTION AND INDUCING STRONGER GULF FLOW AND MOISTURE CONVERGENCE ACROSS OUR AREA. THE RESULT WILL STILL BE SCATTERED STORMS...BUT WITH A GREATER POTENTIAL FOR LOCALLY HEAVY RAIN DUE TO PW NEAR TWO STANDARD DEVIATIONS ABOVE NORMAL...WARM CLOUD DEPTH (FROM CLOUD BASE TO THE FREEZING LEVEL) APPROACHING 4 KM...AND WIND PROFILES SUPPORTING VERY SLOW STORM MOTIONS OF 5 KTS OR LESS. AFTER FRIDAY...THE REMNANT OF THE TROUGH (MORE OF A WEAKNESS) WILL CONTINUE THROUGH SATURDAY....SO WE MAINTAINED POPS THROUGH THEN. FROM SUNDAY ONWARD THE AREA IS CAUGHT BETWEEN SUBTROPICAL RIDGES...LEAVING A SHEAR AXIS ACROSS TEXAS. THERE MAY BE ISOLATED STORMS...BUT WE EXPECT COVERAGE TO BE VERY SMALL AND THUS LEFT MENTION OUT OF THE FORECAST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 100 76 100 76 96 / 20 20 20 10 30 AUSTIN BERGSTROM INTL AIRPORT 100 73 100 73 96 / 20 20 20 10 30 NEW BRAUNFELS MUNI AIRPORT 101 72 100 74 97 / 20 20 30 20 30 BURNET MUNI AIRPORT 98 73 96 73 94 / 20 20 10 10 20 DEL RIO INTL AIRPORT 101 76 99 78 99 / - 10 10 10 20 GEORGETOWN MUNI AIRPORT 100 76 97 75 94 / 20 20 20 10 30 HONDO MUNI AIRPORT 99 71 98 73 96 / - 10 10 10 20 SAN MARCOS MUNI AIRPORT 100 73 99 74 96 / 20 20 20 20 30 LA GRANGE - FAYETTE REGIONAL 96 74 98 76 95 / 30 20 30 20 40 SAN ANTONIO INTL AIRPORT 100 76 99 77 97 / 20 20 20 10 20 STINSON MUNI AIRPORT 101 75 100 76 98 / 20 20 20 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...29 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 26, 3:43 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT TUE AUG 26 2014 TXZ171>173-183>194-202>209-217>225-228-272045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 343 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR STRONG THUNDERSTORMS EACH AFTERNOON AND EVENING WEDNESDAY THROUGH SUNDAY. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE BEST CHANCES FOR HEAVY RAIN WILL BE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 26, 5:25 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 PM CDT TUE AUG 26 2014 TXZ193-208-209-223-262300- BASTROP-CALDWELL-FAYETTE-GONZALES- 525 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN BASTROP... SOUTHEASTERN CALDWELL...NORTHEASTERN GONZALES AND EXTREME WESTERN FAYETTE COUNTIES UNTIL 600 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WAELDER...OR 15 MILES WEST OF FLATONIA... MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH PEA-SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DELHI... THOMPSONVILLE... TILMON... BROWNSBORO... LAT...LON 2955 9751 2977 9763 2987 9730 2970 9721 TIME...MOT...LOC 2225Z 066DEG 7KT 2975 9735
Local storm report, Aug 26, 5:41 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM LIGHTNING 1 WNW BEE CAVE 30.31N 97.97W
08/26/2014 TRAVIS TX BROADCAST MEDIA
THREE 3 CHRILDREN STRUCK NEAR THE FIELD OF DREAMS
BASEBALL FIELD NEAR HIGHWAY 71 AND HAMILTON POOL ROAD.
TAKEN TO AREA HOSPITALS.
&&
EVENT NUMBER EWX1400637
PMSpecial weather statement, Aug 26, 5:44 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 PM CDT TUE AUG 26 2014
TXZ205-207-262315-
BEXAR-GUADALUPE-
544 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEXAR AND WESTERN
GUADALUPE COUNTIES UNTIL 615 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARION...OR 7 MILES SOUTH OF NEW
BRAUNFELS...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
UNIVERSAL CITY...
MARION...
NEW BERLIN...
CIBOLO...
SCHERTZ...
ST. HEDWIG...
LIVE OAK...
FRIENDLY CORNER...
RANDOLPH AFB...
CONVERSE...
LAT...LON 2936 9822 2953 9839 2963 9824 2969 9807
2958 9796
TIME...MOT...LOC 2244Z 050DEG 14KT 2959 9811Special weather statement, Aug 26, 5:51 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT TUE AUG 26 2014 TXZ207-208-223-262315- CALDWELL-GONZALES-GUADALUPE- 551 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 615 PM CDT... AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF LULING...MOVING SOUTHWEST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LULING... PALMETO... MCNEIL... OTTINE... STAIRTOWN... LAT...LON 2952 9763 2972 9778 2980 9753 2966 9740 TIME...MOT...LOC 2251Z 063DEG 25KT 2968 9758
Special weather statement, Aug 26, 5:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT TUE AUG 26 2014
TXZ207-221-262330-
GUADALUPE-WILSON-
558 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILSON AND SOUTHERN
GUADALUPE COUNTIES UNTIL 630 PM CDT...
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF NEW BERLIN...OR 11 MILES SOUTH OF
SEGUIN...MOVING SOUTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW BERLIN...
LA VERNIA...
LAT...LON 2921 9821 2930 9825 2939 9818 2945 9812
2947 9812 2953 9793 2937 9785
TIME...MOT...LOC 2258Z 066DEG 18KT 2941 9799Special weather statement, Aug 26, 6:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 611 PM CDT TUE AUG 26 2014 TXZ207-208-223-262345- CALDWELL-GONZALES-GUADALUPE- 611 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 645 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LULING...MOVING WEST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FENTRESS... KINGSBURY... STAIRTOWN... LAT...LON 2950 9787 2974 9792 2976 9761 2959 9757 TIME...MOT...LOC 2311Z 079DEG 22KT 2966 9770
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:58 PM CDT | Special Weather Statement | EWX | Lavaca | 47 min |
| Aug 26, 3:31 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Aug 26, 4:27 PM CDT | Special Weather Statement | EWX | Travis | 33 min |
| Aug 26, 5:25 PM CDT | Special Weather Statement | EWX | Caldwell | 35 min |
| Aug 26, 5:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 31 min |
| Aug 26, 5:51 PM CDT | Special Weather Statement | EWX | Caldwell | 24 min |
| Aug 26, 5:58 PM CDT | Special Weather Statement | EWX | Wilson | 32 min |
| Aug 26, 6:01 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 44 min |
| Aug 26, 6:11 PM CDT | Special Weather Statement | EWX | Guadalupe | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.